MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 6MMX26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 6MMX26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100626-30
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The initial reporter phone: (b)(6).The initial reporter email is not available / reported.Conclusion: the healthcare professional reported that during the aneurysm embolization procedure, the 6mm x 26cm presidio 10 cerecyte coil ((b)(4) / s13418) could not advance out of the microcatheter to be detached when it was delivered to the target cerebral position.A new coil was used as a replacement and the procedure was completed.There was no report of any patient adverse event, or complication.It was reported that additional information related to the event was not obtainable.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 6mm x 26cm presidio 10 cerecyte coil was returned in a pouch.Visual inspection was performed.The device positioning unit was observed kinked in several areas and protruding from the coil introducer.The returned device underwent a microscopic inspection.The embolic coil was observed kinked inside the coil introducer.No other damages nor anomalies were observed.Functional evaluation could not be performed with the dpu kinked in several areas, and protruding from the introducer.A review of manufacturing documentation associated with this lot (s13418) presented no issues during the manufacturing, or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture, or inspection.All product rejected during manufacturing was identified as scrap, and properly accounted for.The complaint documented that the complaint device could not advance out of the microcatheter to be detached when it was delivered to the target position.The reported issue could not be confirmed through functional evaluation as the condition of the returned device precluded it from undergoing testing with the dpu kinked in several areas and protruding from the introducer.Additional information related to the device use, and to the procedure was not available.The kinked areas on the dpu is likely due to applied force; these kinked areas may be the contributing factor to the reported issue.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The coil kinked condition was not originally reported with the complaint.The exact cause of the observed kinked condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during procedure handling, during the attempt to advance the coil through the concomitant microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 6mm x 26cm presidio 10 cerecyte coil left the manufacturing facility with the kinked areas in the dpu in addition to it protruding from the introducer; the kinked embolic coil would also be observed during the final assembly inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the aneurysm embolization procedure, the 6mm x 26cm presidio 10 cerecyte coil ((b)(4) / s13418) could not advance out of the microcatheter to be detached when it was delivered to the target cerebral position.A new coil was used as a replacement and the procedure was completed.There was no report of any patient adverse event or complication.It was reported that additional information related to the event was not obtainable.The complaint device was returned for evaluation.During the visual / microscopic inspection, the embolic coil was observed to be kinked inside the coil introducer.Based on the product analysis from 11/18/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
PRESIDIO 10 CERE 6MMX26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10864557
Report Number3008114965-2020-00529
Device Sequence Number2549162
Product Code HCG
UDI-Device Identifier00878528003021
UDI-Public00878528003021
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberPC4100626-30
Device Catalogue NumberPC410062630
Device Lot NumberS13418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1